Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 217, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 25, 2021, 3:03 PM PDT. It took effect at Sep 25, 2021, 10:00 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2021, 3:03 PM PDT (22:03 UTC)
- In effect from
- Sep 25, 2021, 10:00 PM PDT
- Expired
- Sep 26, 2021, 2:28 AM PDT
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
488 WHUS76 KMTR 252203 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 303 PM PDT Sat Sep 25 2021 PZZ530-260615- /O.NEW.KMTR.SC.Y.0217.210926T0500Z-210926T1500Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 303 PM PDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PDT SUNDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 10 PM this evening to 8 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ565-260615- /O.EXT.KMTR.SC.Y.0216.210926T2200Z-210927T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 303 PM PDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM SUNDAY TO 3 AM PDT MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 3 PM Sunday to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ560-260615- /O.CON.KMTR.SC.Y.0216.210926T2200Z-210927T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 303 PM PDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 3 PM to 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
2 follow-up statements
630 WHUS76 KMTR 260331 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 831 PM PDT Sat Sep 25 2021 PZZ530-261145- /O.CON.KMTR.SC.Y.0217.210926T0500Z-210926T1500Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 831 PM PDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 10 PM this evening to 8 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ560-261145- /O.CON.KMTR.SC.Y.0216.210926T2200Z-210927T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 831 PM PDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 3 PM to 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ565-261145- /O.CON.KMTR.SC.Y.0216.210926T2200Z-210927T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 831 PM PDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO 3 AM PDT MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 3 PM Sunday to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
103 WHUS76 KMTR 260928 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 228 AM PDT Sun Sep 26 2021 PZZ530-261030- /O.CAN.KMTR.SC.Y.0217.000000T0000Z-210926T1500Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 228 AM PDT Sun Sep 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ565-261730- /O.EXT.KMTR.SC.Y.0216.210926T2200Z-210927T2200Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 228 AM PDT Sun Sep 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PDT MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 3 PM this afternoon to 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ560-261730- /O.CON.KMTR.SC.Y.0216.210926T2200Z-210927T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 228 AM PDT Sun Sep 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 2:25 PM PDT, 38 minutes earlier.
Area forecast discussion, Sep 25, 2:25 PM PDT, 38 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
225 PM PDT Sat Sep 25 2021
.SYNOPSIS...Cooling continues through the weekend as onshore flow
is prevalent across the region. Expect coastal stratus and
increasing humidity values to spread inland in the overnight and
morning hours. Unsettled weather is expected to move into the Bay
Area on Monday which will increase onshore winds and bring the
potential for light rain, mainly in the North Bay.
&&
.DISCUSSION...as of 02:20 PM PDT Saturday...Humidity values have
been on the rise today while temperatures are trending down as the
influence of the marine layer keeps much of our region on a
cooling and moistening trend through early next week. Smoke aloft
has kept hazy conditions sky conditions over our region, but that
will likely move eastward when a weak storm tracks across NorCal
on Monday. Highs today will range in the 60s to 70s along and near
the coast/bays while areas farther inland will peak in the 80s
with a few locations hitting the low 90s. Expect coastal stratus
to spread inland during the overnight and morning hours again on
Sunday. Additional cooling will also happen on Sunday as an upper
level trough develops offshore and approaches the west coast.
The main weather story this week is that approaching trough which
will start to move inland on Monday. Don't have strong confidence
in the potential for rain. If we do get anything, it will be very
light so totals shouldn't amount to much more than a few
hundredths or maybe some drizzle along the coast. Looking at the
NAM and our local WRF, it seems that light rain should approach
the NW corner of Sonoma county around or after noon on Monday.
Light shower activity will then be spotty and intermittent across
the rest of the North Bay with the potential for light rain moving
southward around the SF Peninsula late Monday night (between 10p
and midnight). After midnight, in the early hours of Tuesday, the
local WRF is indicating that spotty showers may move through parts
of the South Bay and even a quick shower or two could track
across southern Monterey Bay (impacting Monterey and Salinas
region). Again, confidence is not high, but the potential is there
and details will become more clear with future hi-res model runs.
Another impact of this trough passage will be a boost to onshore
winds. Expecting breezy to locally gusty conditions on Monday
where valley locations could see gusts of 15-25 mph while higher
elevations should peak between 25-35 mph, locally up to around 40
mph over ridgetops. The good news is that our humidity values will
still be fairly moist on Monday during the day...only dropping to
around 40%. Thus, the increase in winds won't pose any fire
weather concerns due to the moister air.
After the trough tracks across NorCal, cooler air behind it will
mean lower daytime highs. By Tuesday, even inland locations will
only peak in the upper 70s while coastal areas stay closer to the
low to mid 60s. And we should also get a bit of a chill overnight
(late Tuesday into early Wednesday) when overnight lows dip into
the low 40s to low 50s across our region. That's a little chillier
than we're used to.
On Wednesday, the synoptic pattern shows a weak ridge building
over the west coast which will warm up our daytime highs to more
seasonable values which will continue for the rest of the work
week. Long range models hint at another trough potentially
developing over the Pacific NW by the end of the week while a
cutoff low hovers over the desert SW.
&&
.AVIATION...as of 10:43 AM PDT Saturday...For the 18z TAFs. The
marine layer remains at about 1,500 ft AGL per profiler data.
Satellite imagery shows an extensive stratus deck over the ocean
with low clouds currently dissipating across the inland valleys
and SF Bay Area. Can also see a wide swath of smoke aloft from
wildfires to the southeast. MVFR/IFR cigs may linger over the SF
Bay the next couple of hours before clearing. VFR conditions then
expected for this afternoon and evening. Stratus will quickly move
back inland in the early evening with MVFR/IFR cigs prevailing
overnight and through mid/late Sunday morning. Light winds this
morning turning onshore this afternoon 10-15 kt, locally higher
gusts possible.
Expect smoke aloft to persist throughout the taf period, mainly
around the SF Bay Area and southward. The latest HRRR smoke model
forecast shows the smoke continuing aloft the rest of the weekend.
This will likely reduce slant range visibilities. The near
surface component is looking more clear, so widespread surface
visibility issues are not anticipated.
Vicinity of KSFO...Intermittent BKN cigs still possible over the
next hour or so as stratus is slow to dissipate around the bay
and over the peninsula. VFR conditions then the rest of the
afternoon before low clouds return in the evening. MVFR/IFR cigs
then prevailing through mid/late Sunday morning. Light winds this
morning with W/NW winds this afternoon around 15-20 kt.
KSFO Bridge Approach...Slant range visibility reduced through the
period. Later clearing this morning along the approach compared to
the terminal. Otherwise, similar to KSFO.
Monterey Bay...Satellite indicates stratus is receding in the Monterey
Bay as of 18Z. This will bring VFR conditions to MRY and SNS.
Lofted haze/smoke is lingering in the area and could reduce slant
range visibilities during the period. Low clouds will make an
early return tonight ~01-02Z with IFR/LIFR conditions prevailing
into Sunday morning ~18Z.
&&
.MARINE...as of 01:41 PM PDT Saturday...Light to locally moderate
winds will prevail across the waters through the rest of the
weekend. Coastal jets are forecast to develop Sunday afternoon
south of Pigeon Point to Point Pinos and south of Point Sur.
Northwest winds will gradually increase early next week. Seas
remain mixed with a shorter period northwest swell and along
period southerly swell. A series of northwest swells will develop,
the first arriving this weekend and a second larger swell into
Tuesday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...NONE.
&&
PUBLIC FORECAST: Bingaman
AVIATION: AS/McCorkle
MARINE: AS
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:20 AM PDT | Small Craft Advisory | MTR | 8 days |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.